Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Can ANAs cause severe joints pain?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10683 Questions
Question
I had a positive ANA blood test a few years ago. The doctor spoke about lupus and then quit the practice. I hadn’t put too much thought into it until recently. Pains in my joints is unbelievable at times and the all out feeling “lazy” just needs to go away. I recently got new blood tests by a new doctor. She ordered Ana and quite a few more tears and I’m not seeing it in my results just yet. However I’m looking at the results I have so far and not understanding Doc is out until end of January and I just really don’t want to wait that long!
Mon, 4 Jun 2018 in Back Pain
 
 
Answered by Dr. Praveen Tayal 32 minutes later
Brief Answer:
Details below.

Detailed Answer:
Hello,
Thanks for posting your query.
The antibodies that target “normal” proteins within the nucleus of a cell are called antinuclear antibodies (ANA). Most of us have autoantibodies, but typically in small amounts. The presence of large amount of autoantibodies or ANAs can indicate an autoimmune disease. ANAs could signal the body to begin attacking itself which can lead to autoimmune diseases, including lupus, scleroderma, Sjögren’s syndrome, polymyositis/dermatomyositis, mixed connective tissue disease, drug-induced lupus, and autoimmune hepatitis.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor